Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 25, NWS Nashville, TN

April 27, 2016Van Buren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 27, 2016, 8:27 PM CDT for Van Buren County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2016, 8:27 PM CDT (01:27 UTC)
Expired
Apr 27, 2016, 9:00 PM CDT
In force
33 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Van Buren County, TN

The radar

The Northeast Alabama radar (KHTX), 112 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1503 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

285 
WUUS54 KOHX 280127
SVROHX
TNC175-280200-
/O.NEW.KOHX.SV.W.0025.160428T0127Z-160428T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
827 PM CDT WED APR 27 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAN BUREN COUNTY IN MIDDLE TENNESSEE...

* UNTIL 900 PM CDT

* AT 827 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
  SPENCER...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SPENCER...AND FALL CREEK FALLS STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3576 8527 3575 8526 3575 8527 3572 8527
      3557 8542 3555 8546 3554 8555 3565 8559
      3582 8543 3580 8536 3582 8527 3581 8528
      3580 8527 3578 8527 3578 8526 3577 8526
TIME...MOT...LOC 0127Z 230DEG 34KT 3556 8551 

HAIL...<.75IN
WIND...60MPH
 
$$

SHAMBURGER
1 follow-up statement
297 
WWUS54 KOHX 280146
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
846 PM CDT WED APR 27 2016

TNC175-280200-
/O.CON.KOHX.SV.W.0025.000000T0000Z-160428T0200Z/
VAN BUREN TN-
846 PM CDT WED APR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL VAN BUREN COUNTY...

AT 845 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FALL CREEK
FALL STATE PARK...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SPENCER...AND FALL CREEK FALLS STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3576 8527 3575 8526 3575 8527 3572 8527
      3557 8542 3574 8551 3582 8543 3580 8536
      3582 8527 3581 8528 3580 8527 3578 8527
      3578 8526 3577 8526
TIME...MOT...LOC 0145Z 231DEG 31KT 3571 8531 

HAIL...<.75IN
WIND...60MPH
 
$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:36 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 27, 6:36 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
636 PM CDT WED APR 27 2016

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

UPDATING THE FORECAST TO REMOVE AFTERNOON WORDING AND TO ADJUST
THE NEAR TERM WITH THE CURRENT RADAR. SHOWERS AND STORMS WILL
CONTINUE FROM ALONG AND JUST WEST OF I-65 THROUGH THE EASTERN CWA
THROUGH THE REST OF THE EVENING HOURS. A FEW STRONG STORMS MAY BE
POSSIBLE.

UPDATE OUT SHORTLY.

&&

.AVIATION...
00Z TAF DISCUSSION.

A LINE OF CONVECTION STRETCHING FROM CLARKSVILLE DOWN ALONG
INTERSTATE 65 INTO FAR NORTHERN ALABAMA WILL CONTINUE TO ADVANCE
EASTWARD OVER THE NEXT SEVERAL HOURS AND BE ALONG THE PLATEAU BY
03Z. STILL COULD SEE ISOLATED SHOWERS/TSTORMS REDEVELOP TO OUR
WEST AS WE GO THROUGH THE EVENING AS COLD FRONT IS STILL WELL WEST
OF THE MISSISSIPPI RIVER.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM/AVIATION........01/BOYD
LONG TERM..................17
Hazardous weather outlook, Apr 27, 9:44 AM CDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
944 AM CDT WED APR 27 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-281000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
944 AM CDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON
AND EVENING MAINLY FOR LOCATIONS APPROACHING THE TENNESSEE RIVER
VALLEY REGION...GENERALLY FOR LOCATIONS ALONG AND WEST OF A CLARKSVILLE
TO WAYNESBORO LINE. DAMAGING WIND GUSTS OF UP TO AROUND 65 MPH AND
HAIL DIAMETERS UP TO AROUND THE SIZE OF QUARTERS WILL BE THE MAIN
THREATS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT EITHER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL ROUNDS OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS CAN
BE EXPECTED ON SATURDAY AND SUNDAY WITH GUSTY WINDS AND HAIL BEING
THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND EVENING.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH
STRUCTURAL DAMAGE
TREES OR POWER LINE DOWN

31

In the hours before

Local storm report, Apr 27, 6:47 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
647 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TSTM WND DMG     4 SSE PALMYRA           36.39N  87.46W
04/27/2016                   MONTGOMERY         TN   911 CALL CENTER

            TREE DOWN IN ROAD AT JIM KIM RD AND HIGHWAY 13.

&&

EVENT NUMBER OHX1600406

MR3
Local storm report, Apr 27, 7:01 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
701 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     6 NW JOELTON            36.37N  86.95W
04/27/2016                   CHEATHAM           TN   TWITTER

            TSPOTTER TWITTER REPORT SHOWED TREE SNAPPED AND IN ROAD
            ON RIDGE CIRCLE NEAR OLD GAME FARM RD.

&&

EVENT NUMBER OHX1600407

MR3
Special weather statement, Apr 27, 7:11 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CDT WED APR 27 2016

TNZ077-280100-
COFFEE TN-
711 PM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE COUNTY UNTIL 800 PM CDT...

AT 711 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TULLAHOMA...OR 9 MILES SOUTHWEST OF MANCHESTER...MOVING NORTHEAST AT 40
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANCHESTER...TULLAHOMA...SUMMITVILLE...HILLSBORO...BEECHGROVE...ARNOLD AFB
AND WOODS RESERVOIR.

LAT...LON 3531 8600 3534 8603 3536 8615 3534 8626
      3535 8625 3535 8624 3537 8628 3538 8625
      3539 8628 3545 8624 3569 8625 3571 8622
      3565 8609 3566 8599 3557 8595 3554 8588
      3542 8589 3537 8587 3529 8591
TIME...MOT...LOC 0011Z 242DEG 34KT 3538 8620

SHAMBURGER
Special weather statement, Apr 27, 7:15 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CDT WED APR 27 2016

TNZ008-009-028>030-280115-
TROUSDALE TN-SUMNER TN-MACON TN-SMITH TN-WILSON TN-
715 PM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SMITH...EASTERN SUMNER...MACON...
WILSON AND TROUSDALE COUNTIES UNTIL 815 PM CDT...

AT 715 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM WESTMORELAND TO WALTERHILL. MOVEMENT WAS
NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...LAFAYETTE...CARTHAGE...HARTSVILLE...HENDERSONVILLE...
MOUNT JULIET...WESTMORELAND...WATERTOWN...GORDONSVILLE...RED BOILING
SPRINGS...BELINDA CITY...RURAL HILL...HICKMAN...SOUTH CARTHAGE...DICKERSON
CHAPEL RECREATION AREA...BLEDSOE CREEK STATE PARK...DIXON SPRINGS...
CEDARS OF LEBANON STATE PARK AND TUCKERS CROSSROADS.

LAT...LON 3662 8579 3629 8585 3625 8582 3624 8578
      3621 8581 3617 8579 3609 8587 3612 8591
      3610 8592 3611 8596 3609 8606 3596 8602
      3598 8631 3604 8639 3603 8640 3611 8653
      3614 8653 3614 8656 3625 8659 3665 8642
TIME...MOT...LOC 0015Z 243DEG 23KT 3663 8636 3606 8639

SHAMBURGER
Local storm report, Apr 27, 7:48 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
748 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     TSTM WND DMG     TULLAHOMA               35.37N  86.22W
04/27/2016                   COFFEE             TN   911 CALL CENTER

            TREE DOWN ON NORTH ATLANTIC ST. IN TULLAHOMA.

&&

EVENT NUMBER OHX1600408

MR3
Local storm report, Apr 27, 7:58 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
758 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     TSTM WND DMG     MANCHESTER              35.47N  86.08W
04/27/2016                   COFFEE             TN   LAW ENFORCEMENT

            TREE DOWN ON HOUSE ON BEECHWOOD DR.

&&

EVENT NUMBER OHX1600409

MR3

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:11 PM CDTSpecial Weather StatementOHXCoffee49 min
Apr 27, 7:15 PM CDTSpecial Weather StatementOHXMacon, Smith, Sumner, Trousdale, Wilson60 min
Apr 27, 7:32 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee, Grundy, Warren28 min
Apr 27, 7:57 PM CDTSevere Thunderstorm WarningOHXDeKalb, Van Buren, Warren, White33 min
Apr 27, 8:07 PM CDTSevere Thunderstorm WarningOHXGrundy, Van Buren, Warren23 min
Apr 27, 8:44 PM CDTSpecial Weather StatementOHXCumberland, Putnam, White61 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.